Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 16, 2001, 12:14 PM CST for Copiah County, Hinds County, Rankin County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 12:14 PM CST (18:14 UTC)
- Expired
- Feb 16, 2001, 1:15 PM CST
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Copiah County, MS, Hinds County, MS, Rankin County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 10:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 161815
SVRJAN
MSC029-049-121-161915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1214 PM CST FRI FEB 16 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI
HINDS COUNTY IN CENTRAL MISSISSIPPI
COPIAH COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 115 PM CST
* AT 1214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTH OF JACKSON TO 22
MILES WEST OF CRYSTAL SPRINGS...MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR JACKSON AT 1220 PM CST
BE NEAR FLOWOOD...RICHLAND...TERRY AT 1230 PM CST
BE NEAR CRYSTAL SPRINGS...PEARL AT 1235 PM CST
BE NEAR BRANDON...FLORENCE AT 1240 PM CST
BE NEAR PELAHATCHIE AT 1255 PM CST
DAMAGING WINDS CAN BE EXPECTED. GO TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS
A TORNADO WATCH IS ALSO IN EFFECT UNTIL 3 PM CST.
56
LAT...LON 3185 9071 3194 9045 3198 9022 3205 9023
3209 9008 3210 8976 3247 8975 3257 8978
3256 8988 3242 9005 3238 9031 3199 9068
3193 9072What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 10:30 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 16, 10:30 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CST FRI FEB 16 2001 UPDATED ZONES TO INCLUDE TORNADO WATCH WORDING AND TWEAK THE SEVERE WORDING A BIT IN ALL ZONES. .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Local storm report, Feb 16, 12:13 PM CST, 1 minute before
JANWRKLSR 000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CST FRI FEB 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1130 AM YAZOO CITY MS WIND DAMAGE
02/16/01 YAZOO NUMEROUS TREES DOWN
REPORTED BY YAZOO P.D.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:11 AM CST | Severe Thunderstorm Warning | JAN | Warren | 49 min |
| Feb 16, 11:19 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 41 min |
| Feb 16, 11:26 AM CST | Tornado Warning | JAN | Yazoo | 34 min |
| Feb 16, 11:41 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds | 34 min |
| Feb 16, 11:53 AM CST | Severe Thunderstorm Warning | JAN | Madison | 52 min |
| Feb 16, 11:59 AM CST | Tornado Warning | JAN | Yazoo | 31 min |
| Feb 16, 12:18 PM CST | Severe Thunderstorm Warning | JAN | Attala | 57 min |
| Feb 16, 12:33 PM CST | Severe Thunderstorm Warning | JAN | Leake | 57 min |
| Feb 16, 12:37 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 53 min |
| Feb 16, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Oktibbeha, Winston | 50 min |
| Feb 16, 1:04 PM CST | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| Feb 16, 1:13 PM CST | Severe Thunderstorm Warning | JAN | Clay | 47 min |
| Feb 16, 1:18 PM CST | Tornado Warning | JAN | Oktibbeha | 27 min |
| Feb 16, 1:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lowndes, Noxubee | 51 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 50 min |
| Feb 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 50 min |
| Feb 16, 1:51 PM CST | Tornado Warning | JAN | Lowndes | 19 min |
| Feb 16, 2:02 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 43 min |
| Feb 16, 2:20 PM CST | Tornado Warning | JAN | Jasper | 40 min |
| Feb 16, 2:24 PM CST | Severe Thunderstorm Warning | JAN | Newton | 36 min |
| Feb 16, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 39 min |
| Feb 16, 2:38 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 52 min |
| Feb 16, 2:41 PM CST | Tornado Warning | JAN | Clarke | 49 min |
| Feb 16, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Smith | 30 min |
| Feb 16, 2:56 PM CST | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Feb 16, 3:03 PM CST | Tornado Warning | JAN | Lauderdale | 27 min |
| Feb 16, 3:10 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 35 min |
| Feb 16, 3:29 PM CST | Tornado Warning | JAN | Covington, Lamar | 41 min |
| Feb 16, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Feb 16, 3:41 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Feb 16, 3:47 PM CST | Tornado Warning | JAN | Jones | 43 min |
| Feb 16, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 39 min |
| Feb 16, 4:21 PM CST | Tornado Warning | JAN | Clarke, Jasper | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.